Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 239, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 16, 2022, 7:15 PM CDT for Custer County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 7:15 PM CDT (00:15 UTC)
- Expired
- Jul 16, 2022, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Custer County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 6:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
967
WUUS53 KLBF 170015
SVRLBF
NEC041-170100-
/O.NEW.KLBF.SV.W.0239.220717T0015Z-220717T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
715 PM CDT Sat Jul 16 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Custer County in central Nebraska...
* Until 800 PM CDT.
* At 715 PM CDT, a severe thunderstorm was located near Callaway, or
23 miles southwest of Broken Bow, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Callaway, Oconto, Lodi and Pressey State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 10020 4135 10008 4124 9960 4105 9973
4105 9997
TIME...MOT...LOC 0015Z 290DEG 21KT 4124 10003
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Snively1 follow-up statement
124
WWUS53 KLBF 170037
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
737 PM CDT Sat Jul 16 2022
NEC041-170100-
/O.CON.KLBF.SV.W.0239.000000T0000Z-220717T0100Z/
Custer NE-
737 PM CDT Sat Jul 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN CUSTER COUNTY...
At 737 PM CDT, a severe thunderstorm was located 10 miles southwest
of Callaway, or 26 miles southwest of Broken Bow, moving southeast at
20 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Callaway, Oconto, Lodi and Pressey State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 10020 4127 10013 4132 9995 4124 9960
4105 9973 4105 9997
TIME...MOT...LOC 0037Z 301DEG 15KT 4117 10005
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:49 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 16, 6:49 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 649 PM CDT Sat Jul 16 2022 .SHORT TERM...(This evening through Sunday night) Issued at 349 PM CDT Sat Jul 16 2022 The subtropical upper level disturbance operating across ncntl Nebraska this afternoon will exit the region this evening. Most of the heavier showers and thunderstorms should be east of the area. Until the system departs, deep layer 0-8km shear near 50kts, high CAPE and precipitable water north of 1.75 inches will support isolated HP supercells. Dry air will move in aloft at h750-700mb tonight and this could potentially produce a radiation condition for fog across ncntl Nebraska by 12z Sunday morning. The short term model blend was the basis for patchy fog along and east of highway 281. The temperature forecast tonight through Sunday night leans on the short term model blend plus bias correction. A very weak Pacific cold front will drift through wrn and ncntl Nebraska tonight and this should advect drier air into wrn Nebraska during the day Sunday. Ncntl Nebraska will remain in the 60+F dew point air while dew points in the west drop into the 50s. This is important because predicted high temperatures in the mid and upper 90s across the west could meet heat advisory criteria if dew points remained in the 60s. The forecast highs in the 90s Sunday are supported by h700mb temperatures of 12C-13C. This forecast is a degree or two warmer than the NBM 50th percentile and the guidance blend, but slightly cooler than the bias corrected guidance blend which suggested 100F around Imperial. Warm air advection will continue Sunday night in preparation for a major heat wave Monday. The temperature forecast Sunday night uses the guidance blend which was cool, and the short term model blend which was warmer. There is a chance winds will decouple across parts srn Nebraska supporting lows in the lower 60s. .LONG TERM...(Monday through Saturday) Issued at 349 PM CDT Sat Jul 16 2022 Another major heat wave will develop across wrn and ncntl Nebraska Monday. The models suggest h700mb temperatures of 18C-19C which would support highs north of 105F in some areas. In fact, the NAM guidance suggested 110F for highs at Pine Ridge and Valentine. This the result of downsloping winds off the Sandhills into the Niobrara valley and the White River valley. The forecast uses the NBM suggested highs in the mid 100s. The HRRR and RAP models will be in range of this event Sunday. A swath of drier air be in place with dew points falling into the 50s across western Nebraska. The latest forecast puts heat indices in the low to mid 100s and later forecasts will likely carve out a heat advisory across much, if not all of western and north central Nebraska. Temperatures aloft at h700mb cool Wednesday and Thursday. Still, 90s are in place for highs. The next obvious opportunity for 100+F heat develops Friday. The models are in good agreement warming h700mb temps back up to 17C-18C. No meaningful rainfall chances are in the extended forecast. The plume of subtropical moisture which has produced rainfall across the region will remain across the Rockies but migrate north into the Dakotas after Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 648 PM CDT Sat Jul 16 2022 Scattered thunderstorms in north central Nebraska should move southeast out of the forecast area this evening. These storms have a history of producing large hail and gusty, erratic winds. Light winds and sufficient humidity near the surface should result in fog and low stratus in southwest and north central Nebraska in the early morning hours. Areas of MVFR conditions may develop in southwest Nebraska including KLBF. Lower ceilings and visibility are expected in north central Nebraska leading to IFR and LIFR conditions, including KVTN, KANW, and KONL. Fog and stratus will clear tomorrow morning with VFR conditions and winds out of the northeast at under 10 knots by the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Meltzer
Hazardous weather outlook, Jul 16, 3:47 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Sat Jul 16 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-172100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Sat Jul 16 2022 /247 PM MDT Sat Jul 16 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible this evening across most of western and north central Nebraska. There is a marginal risk for severe thunderstorms with the main threats being large hail up to quarter size and strong winds. Some storms may also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Hot temperatures are expected Sunday through Friday across western and north central Nebraska. Dangerous heat is expected on Monday as highs reach 100 to 107 degrees. Elevated fire weather conditions are possible Monday and Tuesday as hot temperatures and gusty winds are expected. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 16, 6:36 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
636 PM CDT Sat Jul 16 2022
NEZ059-071-170015-
Frontier NE-Lincoln NE-
636 PM CDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of central Frontier and
southeastern Lincoln Counties through 715 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Moorefield, or 11 miles north of Curtis, moving
southeast at 15 mph. Another strong thunderstorm was located near
Stockville, also moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Moorefield, Stockville, Medicine Creek Reservoir State
Recreation Area, Hansen Memorial Reserve State Wildlife Management
Area, Orafino, Freedom and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4078 10060 4090 10043 4076 10022 4070 10022
4070 10012 4060 9998 4059 9998 4035 10030
4035 10034
TIME...MOT...LOC 2335Z 310DEG 12KT 4080 10046
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CDCLocal storm report, Jul 16, 6:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 ENE BURWELL 41.82N 99.01W
07/16/2022 E1.75 INCH GARFIELD NE PUBLIC
&&
SNIVELYLocal storm report, Jul 16, 6:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 7 ENE BURWELL 41.82N 99.00W
07/16/2022 E60.00 MPH GARFIELD NE PUBLIC
WINDS ESTIMATED 50 TO 60 MPH WITH HAIL
&&
SNIVELYSpecial weather statement, Jul 16, 6:55 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
655 PM CDT Sat Jul 16 2022
NEZ038-059-170045-
Custer NE-Lincoln NE-
655 PM CDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of far eastern Lincoln
and southwestern Custer Counties through 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Arnold, or 22 miles southeast of Stapleton, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lodi and Etna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Nebraska.
&&
LAT...LON 4124 10033 4140 10017 4120 9979 4105 9998
4104 10013
TIME...MOT...LOC 2355Z 308DEG 15KT 4127 10018
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelyLocal storm report, Jul 16, 7:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST ANSELMO 41.62N 99.86W
07/16/2022 E90 MPH CUSTER NE LAW ENFORCEMENT
EMERGENCY MANAGER SAID DEPUTIES ESTIMATED 90 MPH WINDS
ALONG HIGHWAY 2. MULTIPLE TREES ARE DOWN.
&&
MELTZERSpecial weather statement, Jul 16, 7:14 PM CDT, 1 minute before
Special Weather Statement
National Weather Service North Platte NE
714 PM CDT Sat Jul 16 2022
NEZ038-170100-
Custer NE-
714 PM CDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of northeastern Custer
County through 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Sargent, or 12 miles southwest of Taylor, moving
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Weissert, Westerville, Round Valley and Walworth.
This includes Highway 183 between mile markers 98 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Nebraska.
&&
LAT...LON 4163 9964 4169 9954 4150 9921 4139 9939
TIME...MOT...LOC 0014Z 318DEG 19KT 4165 9955
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jul 16, 7:14 PM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Jul 16, 7:39 PM CDT | Special Weather Statement | LBF | Frontier | 36 min |
| Jul 16, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jul 16, 7:46 PM CDT | Special Weather Statement | LBF | Custer | 29 min |
| Jul 16, 7:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
| Jul 16, 8:30 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| Jul 17, 2:34 PM CDT | Heat Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 18 more | 30 hr |
| Jul 17, 2:35 PM CDT | Fire Weather Watch | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.